What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 2, 1:36 PM MST, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 2, 1:36 PM MST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
236 PM MDT Sun Aug 2 2020
.SYNOPSIS...
Today's storm activity will continue through the evening hours
across central and eastern New Mexico. A few of these storms may
become strong to severe with the greatest risk being in the east
where large hail, damaging winds, and heavy downpours will be
possible. Another round of storms is expected on Monday which will
again favor central and eastern New Mexico. Severe weather will be
possible again on Monday in the east. Drier air filtering into the
area will lead to a decrease in storm coverage through Wednesday as
temperatures trend up. Storm chances briefly trend up on Thursday,
but a break in the monsoon looks likely by next weekend.
&&
.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...
The upper high center was west of New Mexico this afternoon and will
linger there Monday before drifting over New Mexico Monday night and
Tuesday. The change in position of the upper high center will lead
to fewer showers and storms on Monday and Monday night, especially
for locales west of the Rio Grande Valley. Highs Monday will be a few
degrees warmer for most areas, and above normal. Lows will remain
near to above normal.
The atmosphere continues to destabilize this afternoon, especially
over portions of northeast and east central New Mexico where LAPS
has analyzed a -7 LI and CAPE greater than 2000 bullseye at 1 PM.
The Day One slight risk continues along the east slopes of the
central mountain chain and eastward to the Texas border, with the
Marginal area pushed back to the Continental Divide and Arizona
border over southwest New Mexico. Storms will generally move from
north to south, or northwest to southeast, except for southwest New
Mexico where a northeast to southwest movement is more likely.
Severe storms are possible again on Monday afternoon and evening
between the central mountain chain and the Pecos Valley where a
marginal risk is outlooked.
LONG TERM...(TUESDAY THROUGH SUNDAY)...
The H5 high pressure will continue to move eastward on Tuesday,
roughly centered over southern NM. The position of the high will
cause PWATs to trend down to around 0.50" for areas west of the
central mountain chain. Low-level southerly flow in the east will
help moisture linger there with dewpoints in the 50's and PWATs near
an inch. Storm coverage will trend down significantly on Tuesday,
but a few storms will still be expected primarily over the northern
Sangre de Cristos and northeast highlands/plains. The high moves
slightly more east on Wednesday into southeastern NM which starts to
allow for a southerly moisture plume to develop which will help to
trend PWATs up to near an inch across the west. This will allow for
a slight uptick in storm coverage across the west on Wednesday.
Emphasis on the "slight uptick" with a lack of deep moisture across
the area as dewpoints will remain in the 30's.
The high moves east into the TX Panhandle on Thursday as a trough
moves into the PacNW. This will continue to trend moisture values
and storm chances up, but it, unfortunately, looks to be short-
lived. While there are some differences in the placement of the high
late next week and into the weekend, guidance is in good agreement
that it will at least move back to the west - possibly over the state
- which shuts off the monsoon moisture tap again.
15
&&
.FIRE WEATHER...
The upper high center was west of New Mexico this afternoon and will
linger there into Monday before drifting over New Mexico by Tuesday.
This will lead to fewer showers and storms Monday and especially
Tuesday. Consequently, maximum humidity values trend will lower
especially from the AZ border to the central mountain chain Monday
through Tuesday night, resulting in areas of fair to poor overnight
recoveries. Daytime humidities and temperatures trend drier and a
little warmer as well, but winds overall won't be strong enough for
critical conditions to develop.
The upper high will continue moving to the east of New Mexico
Wednesday and Thursday, allowing for the stream of subtropical
moisture to resume, and increasing areal coverage and number of
thunderstorms as soon as Wednesday afternoon. The uptick in
convection will persist Thursday and into Friday before drier
westerly flow dominates northern New Mexico over the weekend,
limiting the bulk of any wetting precipitation to locales south of
Interstate 40.
Ventilation rates will be mostly good to excellent, with some very
localized fair to poor rates Monday central and east and Wednesday
over the east.
&&
.AVIATION...
18Z TAF CYCLE
Upper high center west of NM with winds aloft trending from northwest
to southeast. Convection expected to develop over the higher terrain
and move into the lower elevations between 21Z and 00Z. Some of the
storms will be strong to severe with large hail and wind gusts around
50kt, and brief MVFR to IFR cigs/vsbys along with mt obscurations
will be possible in the storms. A convective complex may progress
into east central and southeast NM aft 00Z. Tstms to diminish aft 04Z
with sct showers thereafter.
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 66 97 62 97 / 10 0 0 0
Dulce........................... 50 90 49 90 / 20 20 10 5
Cuba............................ 56 91 57 91 / 20 10 10 5
Gallup.......................... 58 94 56 93 / 20 5 5 0
El Morro........................ 54 89 54 87 / 20 10 5 5
Grants.......................... 56 92 57 91 / 20 5 5 5
Quemado......................... 57 89 57 87 / 20 20 5 10
Magdalena....................... 61 89 62 90 / 30 20 20 10
Datil........................... 55 87 57 86 / 30 20 10 10
Reserve......................... 59 93 58 93 / 20 30 5 10
Glenwood........................ 66 96 68 99 / 20 20 5 10
Chama........................... 48 84 48 84 / 20 40 20 10
Los Alamos...................... 58 87 59 88 / 20 30 20 5
Pecos........................... 55 87 57 89 / 30 40 20 10
Cerro/Questa.................... 51 84 52 85 / 40 70 30 20
Red River....................... 44 75 45 79 / 40 80 30 30
Angel Fire...................... 44 78 46 81 / 40 70 30 20
Taos............................ 51 87 52 90 / 30 50 30 10
Mora............................ 51 83 52 87 / 40 60 30 20
Espanola........................ 59 93 61 95 / 20 30 20 5
Santa Fe........................ 56 88 59 90 / 30 30 20 5
Santa Fe Airport................ 56 91 59 94 / 30 20 20 5
Albuquerque Foothills........... 65 93 66 95 / 20 10 20 0
Albuquerque Heights............. 66 94 68 97 / 20 10 10 0
Albuquerque Valley.............. 66 96 68 99 / 20 10 10 0
Albuquerque West Mesa........... 65 95 67 98 / 20 10 10 0
Belen........................... 66 97 66 99 / 20 10 10 0
Bernalillo...................... 63 97 65 99 / 20 10 10 0
Bosque Farms.................... 65 96 67 98 / 20 10 10 0
Corrales........................ 64 96 66 99 / 20 10 10 0
Los Lunas....................... 64 96 67 98 / 20 10 10 0
Placitas........................ 62 92 64 94 / 20 20 10 0
Rio Rancho...................... 63 96 66 98 / 20 10 10 0
Socorro......................... 67 97 68 100 / 30 20 10 5
Sandia Park/Cedar Crest......... 58 88 60 90 / 30 20 20 5
Tijeras......................... 60 90 62 93 / 30 10 20 5
Edgewood........................ 57 91 59 93 / 40 20 20 5
Moriarty/Estancia............... 55 92 58 95 / 40 20 20 5
Clines Corners.................. 56 88 58 91 / 50 20 30 5
Mountainair..................... 58 89 60 92 / 40 10 20 5
Gran Quivira.................... 58 89 61 92 / 50 20 20 5
Carrizozo....................... 62 91 67 95 / 60 20 20 10
Ruidoso......................... 56 84 61 89 / 70 30 20 20
Capulin......................... 54 82 55 87 / 50 60 50 40
Raton........................... 53 87 54 92 / 50 60 40 20
Springer........................ 53 87 54 93 / 40 60 40 20
Las Vegas....................... 52 84 54 90 / 40 50 40 10
Clayton......................... 58 86 60 89 / 50 20 40 20
Roy............................. 55 85 57 90 / 50 40 40 20
Conchas......................... 62 94 65 98 / 50 20 40 5
Santa Rosa...................... 62 92 64 97 / 50 20 30 5
Tucumcari....................... 63 95 66 100 / 60 10 30 5
Clovis.......................... 64 93 65 97 / 70 10 30 0
Portales........................ 65 95 67 99 / 70 10 20 0
Fort Sumner..................... 65 95 67 99 / 60 10 40 0
Roswell......................... 70 100 72 105 / 60 10 20 0
Picacho......................... 62 92 67 97 / 60 30 20 10
Elk............................. 59 89 64 93 / 50 30 20 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Aug 2, 1:45 PM MST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
245 PM MDT Sun Aug 2 2020
NMZ201>241-031100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
245 PM MDT Sun Aug 2 2020
This hazardous weather outlook is for portions of north and central
New Mexico.
.DAY ONE...This Afternoon and Tonight
There is a risk of severe thunderstorms through this evening across
central and eastern New Mexico. The stronger storms will be capable
of producing large hail, damaging winds, frequent lightning, and
heavy downpours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The risk for severe weather will continue on Monday across northeast
and east central NM where a few storms may produce large hail,
damaging winds, frequent lightning, and heavy downpours.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report hail, high winds, and flooding
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. Please relay all severe
weather reports while following all local, state, and CDC guidelines. You
can also submit storm reports and photos on our Facebook page or via
Twitter using the hashtag nmwx.
15
In the hours before
Special weather statement, Aug 2, 2:55 PM MST, 1 hour before
Special Weather Statement
National Weather Service Albuquerque NM
355 PM MDT Sun Aug 2 2020
NMZ211-219-022230-
Jemez Mountains-Middle Rio Grande Valley/Albuquerque Metro Area-
355 PM MDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL COUNTY
UNTIL 430 PM MDT...
At 354 PM MDT, Doppler radar was tracking a strong thunderstorm over
Zia Pueblo, or 14 miles northwest of Bernalillo, moving southeast at
20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Northwestern Rio Rancho, San Ysidro, Northern Meadows, Mariposa, Zia
Pueblo, Jemez Pueblo and Ponderosa.
This includes Highway 550 between Mile Markers 7 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3566 10664 3550 10644 3547 10645 3528 10675
3555 10682
TIME...MOT...LOC 2154Z 320DEG 15KT 3548 10670
CASpecial weather statement, Aug 2, 3:02 PM MST, 53 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
402 PM MDT Sun Aug 2 2020
NMZ215-229-022230-
East Slopes Sangre de Cristo Mountains-Northeast Highlands-
402 PM MDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL AND SOUTH
CENTRAL MORA COUNTIES UNTIL 430 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sapello, or 12 miles north of Las Vegas, moving south at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Tierra Monte, El Porvenir, Sapello, Manuelitas, Gallinas and
Montezuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern New Mexico.
LAT...LON 3588 10524 3587 10522 3586 10521 3586 10519
3584 10518 3584 10521 3583 10522 3582 10517
3570 10512 3562 10538 3587 10537 3589 10523
TIME...MOT...LOC 2202Z 351DEG 13KT 3578 10527
CASpecial weather statement, Aug 2, 3:15 PM MST, 40 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
415 PM MDT Sun Aug 2 2020
NMZ228-230-231-022245-
Far Northeast Highlands-Harding County-Union County-
415 PM MDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARDING...WEST
CENTRAL UNION AND SOUTHEASTERN COLFAX COUNTIES UNTIL 445 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gladstone, or 32 miles north of Mosquero, moving southeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gladstone, Farley and Yates.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern New Mexico.
LAT...LON 3630 10416 3639 10397 3620 10369 3604 10400
TIME...MOT...LOC 2214Z 320DEG 17KT 3625 10398
15
Special weather statement, Aug 2, 3:38 PM MST, 17 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
438 PM MDT Sun Aug 2 2020
NMZ228-230-022315-
Far Northeast Highlands-Union County-
438 PM MDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EASTERN
COLFAX COUNTIES UNTIL 515 PM MDT...
At 437 PM MDT, Doppler radar was tracking a strong thunderstorm near
Farley, or 27 miles south of Des Moines, moving southeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gladstone and Farley.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern New Mexico.
LAT...LON 3649 10400 3643 10373 3620 10392 3637 10416
3646 10406 3647 10403 3650 10400
TIME...MOT...LOC 2237Z 301DEG 17KT 3639 10401
15Special weather statement, Aug 2, 3:52 PM MST, 3 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
452 PM MDT Sun Aug 2 2020
NMZ220-022315-
Lower Rio Grande Valley-
452 PM MDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SOCORRO COUNTY
UNTIL 515 PM MDT...
At 452 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles northeast of Monticello, moving southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central
Socorro County.
This includes Interstate 25 between Mile Markers 103 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3348 10722 3351 10726 3355 10724 3355 10722
3356 10724 3357 10725 3368 10715 3350 10680
3347 10683
TIME...MOT...LOC 2252Z 308DEG 21KT 3357 10716
CASpecial weather statement, Aug 2, 3:53 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
453 PM MDT Sun Aug 2 2020
NMZ220-241-022330-
San Agustin Plains and Adjacent Lowlands-Lower Rio Grande Valley-
453 PM MDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY UNTIL 530
PM MDT...
At 453 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lemitar, or near Socorro, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Socorro, Lemitar and Escondida.
This includes the following highways...
Interstate 25 between Mile Markers 146 and 159.
Highway 60 between Mile Markers 135 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3413 10705 3421 10694 3412 10675 3411 10676
3398 10693
TIME...MOT...LOC 2253Z 312DEG 12KT 3414 10693
CA